MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE PTA BALLOON DILATATION CATHETER
Model Number U3575630
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment of the sfa below the knee with a pta balloon dilation catheter, when attempting to remove the sheath after deflation, the balloon catheter allegedly got stuck in the sheath.Further, the balloon, guidewire, and sheath were removed as a single unit.Reportedly, the health care provider use another balloon catheter to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One ultraverse 035 catheter was returned inside a cordis 5fr sheath.The visually inspected and found to be stuck inside the sheath with evidence of balloon bunching and sheath buckling at the distal end.Functional testing was unable to be performed.However, the investigation is confirmed for retraction issues at the balloon was bunched, which is an indication of the issue.Per the reported event a 014" guidewire was used with the pta catheter.Ifu states the compatible guidewire for this catheter would be an 035".It is unknown if this use error contributed to the retraction issue.However, the definitive root cause for the balloon becoming stuck in the sheath could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7455940
Report Number2020394-2018-00461
Device Sequence Number13796192
Product Code LIT
UDI-Device Identifier00801741093036
UDI-Public(01)00801741093036
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberU3575630
Device Catalogue NumberU3575630
Device Lot NumberCMBT0461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight62